International Journal of Mathematics and Mathematical Sciences (Jan 2002)

An introduction to spherical orbit spaces

  • Jill Mcgowan,
  • Catherine Searle

DOI
https://doi.org/10.1155/s0161171202012115
Journal volume & issue
Vol. 32, no. 8
pp. 453 – 469

Abstract

Read online

Consider a compact, connected Lie group G acting isometrically on a sphere Sn of radius 1. Two-dimensional quotient spaces of the type Sn/G have been investigated extensively. This paper provides an elementary introduction, for nonspecialists, to this important field by way of several classical examples and supplies an explicit list of all the isotropy subgroups involved in these examples.